Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 116, NWS Pueblo, CO

July 29, 2009El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 29, 2009, 1:55 PM MDT for El Paso County, Teller County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 1:55 PM MDT (19:55 UTC)
Expired
Jul 29, 2009, 3:00 PM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 12:50 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 291955
SVRPUB
COC041-119-292100-
/O.NEW.KPUB.SV.W.0116.090729T1955Z-090729T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES WESTERN COLORADO SPRINGS...

* UNTIL 300 PM MDT...

* AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  EAST OF WOODLAND PARK...OR ABOUT 14 MILES NORTHWEST OF COLORADO
  SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AIR FORCE ACADEMY.
  CHIPITA PARK.
  CASCADE.
  MANITOU SPRINGS.
  WEST CENTRAL COLORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3884 10470 3874 10494 3904 10514 3912 10493
TIME...MOT...LOC 1955Z 331DEG 24KT 3899 10497

$$
3 follow-up statements
000 
WWUS55 KPUB 292010
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT WED JUL 29 2009

COC041-119-292100-
/O.CON.KPUB.SV.W.0116.000000T0000Z-090729T2100Z/
TELLER CO-EL PASO CO-
210 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR WEST CENTRAL EL PASO AND EXTREME EAST CENTRAL TELLER COUNTIES...

AT 209 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR EXTREME NORTHWESTERN COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTRAL COLORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3895 10502 3903 10486 3884 10470 3874 10494
TIME...MOT...LOC 2011Z 331DEG 24KT 3891 10486

$$
000 
WWUS55 KPUB 292027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT WED JUL 29 2009

COC041-292100-
/O.CON.KPUB.SV.W.0116.000000T0000Z-090729T2100Z/
EL PASO CO-
227 PM MDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...

AT 225 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS CENTERED NEAR CENTRAL COLORADO SPRINGS...AND WAS 
MOVING TOWARD THE SOUTHEAST AT 30 MPH. HEAVY RAINFALL IS ALSO 
OCCURING WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
  CENTRAL COLORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3888 10489 3893 10478 3884 10470 3877 10486
TIME...MOT...LOC 2026Z 331DEG 24KT 3887 10479

$$
000 
WWUS55 KPUB 292036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT WED JUL 29 2009

COC041-292046-
/O.CAN.KPUB.SV.W.0116.000000T0000Z-090729T2100Z/
EL PASO CO-
236 PM MDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR WEST
CENTRAL EL PASO COUNTY...

HAZARDOUS LIGHTNING AND HEAVY RAINFALL MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3888 10489 3893 10478 3884 10470 3877 10486
TIME...MOT...LOC 2036Z 331DEG 24KT 3881 10475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:27 PM MDT, 28 minutes earlier.

Area forecast discussion, Jul 29, 1:27 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
127 PM MDT WED JUL 29 2009

.UPDATE...
UPDATED FORECAST TO ADD SEVERE THUNDERSTORM WATCH FOR SOUTHEAST
MOUNTAINS/PLAINS UNTIL 800 PM.

&&

.PREV DISCUSSION... /ISSUED 451 AM MDT WED JUL 29 2009/

SHORT TERM...
( TODAY AND TONIGHT)

..SEVERE WEATHER POSSIBLE THIS AFTERNOON...

ANOTHER ACTIVE WEATHER DAY IS LIKELY TODAY. PATTERN IS FAIRLY
SIMILAR TO YESTERDAY...WITH SPEED MAX AT H5 EMBEDDED WITHIN BROAD
CYCLONIC NW FLOW OVER ERN CO. COULD BE A BIT MORE UNSTABLE
TODAY...AND IF STORMS YESTERDAY PRODUCED GOLFBALL TO BASEBALL SIZE
HAIL OVER THE SOUTHEAST PLAINS...THE POTENTIAL IS CERTAINLY AGAIN
THERE TODAY. STILL SOME UNCERTAINTIES AS TO THE TIMING OF THE
FRONT...PARTICULARLY WITH AN ONGOING MCS OVER NE CO ATTM. THIS
COULD REINFORCE THE FRONTAL PUSH LATER THIS MORNING. BEST CHANCES
FOR SVR WILL ONCE AGAIN BE SOUTH OF HWY 50 AND ALONG AND EAST OF
I-25...BUT MAY END UP A LITTLE FARTHER N TODAY. SLIGHTLY BETTER LLVL
HELICITIES TODAY...SO ALONG WITH THE BOUNDARY THERE IS A SLIGHTLY
HIGHER RISK FOR A TORNADO OR TWO LATER THIS AFTERNOON AND EVE. THAT
THREAT APPEARS HIGHEST OVER ERN LAS ANIMAS AND BACA COUNTIES AS THE
FRONT PUSHES INTO NERN NM LATE THIS AFTERNOON.

TEMPS TODAY WILL BE SIMILAR TO YESTERDAY ALSO...MAYBE A FEW DEGREES
HIGHER. EXTENSIVE PRECIP THIS AFTERNOON WILL LIMIT MAXT FOR MOST
AREAS...WITH HIGH TEMPS BEING REACHED FAIRLY EARLY THIS AFTERNOON.
QUITE A FEW CLOUDS HANGING AROUND OVERNIGHT...WITH PRECIP MOVING
TO THE S THIS EVE. CLOUDS WILL KEEP TEMPS RELATIVELY MILD DESPITE
FALLING TEMPS ALOFT. SOME PATCHY FOG AND STATUS AGAIN LIKELY BY
EARLY THU MORNING. 44

LONG TERM...
(THURSDAY THROUGH TUESDAY)

..COOLER AND POTENTIALLY STILL ACTIVE THURSDAY...THEN WARMER AND
LESS MOIST FRIDAY AND BEYOND...

SHORTWAVE THAT MOVES THROUGH TODAY WILL SEND A DECENT SURGE OF
SURFACE HIGH PRESSURE SOUTH THROUGH THE CENTRAL HIGH PLAINS
TONIGHT THURSDAY...RESULTING IN COOL AND MORE STABLE UPSLOPE
CONDITIONS ACROSS THE EASTERN COLORADO PLAINS ON THURSDAY.  THIS MAY
END UP RADICALLY REDUCING THE THUNDERSTORM COVERAGE OVER THE
EAST...CONFINING MOST CONVECTION TO AREAS ALONG AND WEST OF THE I-25
CORRIDOR...AND MAINLY TO THE MOUNTAINS.  HOWEVER...NOT READY TO
DOWNPLAY THUNDERSTORMS OVER THE PLAINS TOO MUCH JUST YET...AS SHEAR
VALUES STILL REMAIN SUFFICIENT FOR ROTATING CONVECTION AND THUS
SUPERCELLS.  STILL THE POSSIBILITY OF CONVECTION FIRING ALONG AND
NEAR THE MOUNTAINS THURSDAY AFTERNOON...TRACKING SOUTHEAST ALONG OR
WEST OF THE I-25 CORRIDOR.  POTENTIAL FOR SEVERE WEATHER WOULD
CONTINUE WITH ANY OF THESE STORMS.  BUT...IN GENERAL...THINK THAT
THUNDERSTORM COVERAGE SHOULD BE LESS THIS DAY...WITH FEWER SEVERE
STORMS...COVERING A MUCH MORE RESTRICTED AREA IN AND CLOSE TO THE
MOUNTAINS.

FRIDAY INTO NEXT WEEK STILL GENERALLY LOOKS HOTTER AND DRIER
ALTHOUGH EARLY MORNING MODEL RUNS ARE STARTING TO GIVE SOME MIXED
SIGNALS.  THE NAM12 HAS YET ANOTHER SHORTWAVE COMING ACROSS ON
FRIDAY THAT I DONT RECALL SEEING BEFORE.  SO...WILL KEEP SOME
ISOLATED 10-20 POPS GOING FOR THIS...HIGHEST OVER THE EAST.
THEN...ON SATURDAY...THE GFS40 HINTS AT A BOUNDARY MOVING THROUGH
THE EAST LATE IN THE DAY ASSOCIATED WITH A MAJOR SHORTWAVE DROPPING
SOUTH THROUGH THE NORTHERN PLAINS.  WILL KEEP SOME 10 POPS GOING FOR
THIS.  LATE SUNDAY...THINGS STILL WANT TO MOISTEN UP AGAIN...BUT NOT
NEARLY WITH THE VIGOR OF PREVIOUS MODEL RUNS.  SO...FOR NOW...WILL
STAY WITH 10-20 POPS ACROSS THE AREA AND CALL IT GOOD.  THE WAY IT
LOOKS RIGHT NOW...THIS AMOUNT OF COVERAGE WOULD BE JUST ABOUT RIGHT.
IF THINGS TURN AROUND AGAIN...AND A MORE SIGNIFICANT BOUNDARY ENTERS
THE PICTURE LATE SUNDAY...THEN STORM COVERAGE AND IMPACTS WILL HAVE
TO BE REVISED UPWARD. LW

AVIATION...MAIN AVN CONCERN WILL BE FOR SCATTERED TO NUMEROUS TS
THIS AFTERNOON AND EVE AS A COLD FRONT MOVES SWD OVR THE ERN CO
PLAINS. KCOS AND KPUB COULD SEE SOME STRONG STORMS...THOUGH THE
BEST CHANCE FOR SVR TS WILL BE S OF HWY 50 AND E OF I-25. A FEW
STORMS OVER THE SE PLAINS LATER TODAY MAY BE CAPABLE OF PRODUCING
LARGE DAMAGING HAIL IN ADDITION TO DAMAGING WIND GUSTS. SOME AREAS
OS PATCHY FOG OR LOW CLOUDS MAY DEVELOP BY THU MORNING OVER THE
PLAINS AND VALLEYS. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/31
Hazardous weather outlook, Jul 29, 6:55 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT WED JUL 29 2009

COZ058>089-093>099-301300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE TODAY. FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP. OVER THE EASTERN PLAINS...A FEW STORMS
MAY BECOME SEVERE BY THIS AFTERNOON. POTENTIAL THREATS INCLUDE HAIL
UP TO 2 INCHES DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND
POSSIBLY A TORNADO OR TWO. THE GREATEST THREAT FOR VERY LARGE HAIL
AND TORNADOES WILL BE OVER EXTREME SOUTHEAST COLORADO...GENERALLY
EASTERN LAS ANIMAS AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY...WITH
SEVERE WEATHER POSSIBLE ACROSS THE EASTERN PLAINS. THE PRIMARY
THREATS ON THURSDAY ARE EXPECTED TO BE LIGHTNING...GOLF BALL SIZE
HAIL...WIND GUSTS TO AROUND 60 MPH...AND LOCAL FLOODING.

THUNDERSTORMS WILL BECOME MORE ISOLATED FRIDAY INTO EARLY NEXT
WEEK. THE PRIMARY THREATS DURING THIS PERIOD WILL BE LIGHTNING...
PENNY SIZE HAIL...AND WIND GUST TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1200 PM MDT.

44/50

In the hours before

Local storm report, Jul 29, 9:08 AM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
908 AM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 SW SPRINGFIELD        37.36N 102.68W
07/28/2009  M3.00 INCH       BACA               CO   PUBLIC

            REPORTED BY COCORAHS.

&&

KT
Special weather statement, Jul 29, 12:20 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1220 PM MDT WED JUL 29 2009

COZ085-086-291845-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
1220 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...EXTREME SOUTH CENTRAL COLORADO SPRINGS.
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOUNTAIN...OR 16 MILES SOUTH OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL
PASO COUNTY AND NORTH CENTRAL PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 29, 1:05 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
105 PM MDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     TSTM WND GST     5 SSW SECURITY          38.69N 104.78W
07/29/2009  M58 MPH          EL PASO            CO   ASOS

&&
Special weather statement, Jul 29, 1:12 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
112 PM MDT WED JUL 29 2009

COZ071-074-075-291945-
SOUTHERN SAN LUIS VALLEY-SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE
11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-
112 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  SOUTHERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO
  EXTREME SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN ACACIO...OR 26 MILES SOUTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  JAROSO.
  SAN LUIS.
  GARCIA.
  SAN PABLO.
  CHAMA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 29, 1:27 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
127 PM MDT WED JUL 29 2009

COZ081-082-084-085-292000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
127 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  TELLER COUNTY IN CENTRAL COLORADO
  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS.

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEVILS HEAD...OR 29 MILES NORTHWEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  DIVIDE.
  PALMER LAKE.
  WOODLAND PARK.
  MONUMENT.
  VICTOR.
  PIKES PEAK.
  MANITOU SPRINGS.
  GREEN MOUNTAIN FALLS.
  CRYSTOLA.
  CHIPITA PARK.
  CASCADE.
  AIR FORCE ACADEMY.
  NORTHWESTERN COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 29, 1:48 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
148 PM MDT WED JUL 29 2009

COZ086-292015-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
148 PM MDT WED JUL 29 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO...WHICH WAS MOVING TOWARD THE
SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN PUEBLO.
  PUEBLO DEPOT.
  BLENDE.
  AVONDALE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:12 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas63 min
Jul 29, 12:28 PM MDTTornado WarningPUBEl Paso27 min
Jul 29, 12:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo63 min
Jul 29, 1:35 PM MDTTornado WarningPUBEl Paso, Teller23 min
Jul 29, 2:09 PM MDTSevere Thunderstorm WarningPUBPueblo66 min
Jul 29, 2:32 PM MDTAreal Flood AdvisoryPUBEl Paso57 min
Jul 29, 2:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas58 min
Jul 29, 3:15 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo60 min
Jul 29, 3:39 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo66 min
Jul 29, 4:00 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas23 min
Jul 29, 4:10 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers65 min
Jul 29, 4:10 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas65 min
Jul 29, 4:15 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero60 min
Jul 29, 4:21 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Jul 29, 4:39 PM MDTSevere Thunderstorm WarningPUBProwers66 min
Jul 29, 4:59 PM MDTTornado WarningPUBBaca27 min
Jul 29, 5:11 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas64 min
Jul 29, 5:14 PM MDTSevere Thunderstorm WarningPUBLas Animas39 min
Jul 29, 5:24 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 29, 5:47 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.